Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 8, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Jan 11, 2017, 9:07 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2017, 9:07 PM CST (03:07 UTC)
- Expired
- Jan 12, 2017, 9:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
236 WHUS73 KMKX 120307 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 907 PM CST WED JAN 11 2017 ...BRISK NORTH WINDS... .LOW PRESSURE PUSHING NORTHEAST FROM LOWER MICHIGAN WILL BRING A PERIOD OF BRISK NORTH WINDS AND INCREASING WAVES THROUGH TONIGHT. LMZ643>646-121115- /O.NEW.KMKX.SC.Y.0008.170112T0307Z-170112T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 907 PM CST WED JAN 11 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST THURSDAY. * WINDS: NORTH 15 TO 25 KNOTS. * WAVES: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
2 follow-up statements
423 WHUS73 KMKX 120934 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 334 AM CST THU JAN 12 2017 ...BRISK NORTH WINDS AND HIGH WAVES GRADUALLY SUBSIDING THIS MORNING... .NORTH WINDS WILL GRADUALLY BACK TO WESTERLY THIS AFTERNOON ALLOWING FOR LOWER WAVE HEIGHTS OVER THE NEARSHORE WATERS. MODEST WEST TO NORTHWESTERLY WINDS WILL THEN PREVAIL THIS AFTERNOON AND TONIGHT. WIND GUSTS COULD REACH INTO THE 20 KNOT RANGE TONIGHT TOWARD SHEBOYGAN. LMZ645-646-121500- /O.EXT.KMKX.SC.Y.0008.000000T0000Z-170112T1500Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 334 AM CST THU JAN 12 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM CST THIS MORNING. * WINDS: NORTH 15 TO 20 KNOTS WITH HIGHER GUSTS. * WAVES: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ643-644-121200- /O.CON.KMKX.SC.Y.0008.000000T0000Z-170112T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 334 AM CST THU JAN 12 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WINDS: NORTH 15 TO 20 KNOTS WITH HIGHER GUSTS. * WAVES: 3 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
184 WHUS73 KMKX 121506 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 906 AM CST THU JAN 12 2017 ...SMALL CRAFT ADVISORY ALLOWED TO EXPIRE... .NORTHWEST WINDS WILL CONTINUE TO DIMINISH OVER THE NEAR SHORE WATERS OF LAKE MICHIGAN. HENCE THE SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE AT 9 AM CST. LMZ645-646-121615- /O.EXP.KMKX.SC.Y.0008.000000T0000Z-170112T1500Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 906 AM CST THU JAN 12 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ WWW.WEATHER.GOV/MKX MBK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 11, 3:25 PM CST, 5 hours 42 minutes earlier.
Area forecast discussion, Jan 11, 3:25 PM CST, 5 hours 42 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
325 PM CST Wed Jan 11 2017
.SHORT TERM...
Tonight through Thursday...high confidence in the forecast
Cold front starting to very slowly push south through the
forecast area...temps had warmed into the mid 30s across much of
southern WI by early afternoon...and now those temps starting to
retreat south as front painfully slow moving to the south. As an
area of low pressure moves from Central Missouri into Illinois
through the evening the colder air will still be very slow to
drop south. Forcing from the system moving to the south will
produce widespread mixed precip...more likely snow across the
northern portions of the area...like Sauk Co across to Fond Du Lac
and Sheboygan...and freezing rain just south of there...and all
rain in the far SE areas from Milwaukee metro into Racine and
Kenosha. As the evening moves on the whole area will see frozen
precip in some form...with light freezing rain and possibly some
sleet mixed in through about midnight. Patchy light drizzle mat
linger into the early morning hours of Tuesday...but this may be
more likely across the far SE areas...and may cause a need to
extend the Winter weather advisory if this plays out. Another weak
wave moves through during the morning Thursday and exits by the
late afternoon...some light snow possible. No precip expected
Thursday evening. Temps will slowly drop across the region through
mid night as the front drops as previously mentioned...colder air
working in with lows in the teens and lower 20s across extreme SE
WI. Temps do not rebound much tomorrow with only a high about 5
degrees above the low with the cold advection behind the front.
Temps will drop into the single digits and a few spots below zero
by Friday morning.
.LONG TERM...
Friday through next Wednesday...
Cold high pressure over the region Friday...slides east into New
England by Saturday. Should be mostly dry with little chances for
light snow at best on Friday night as the high moves away. Large
trough develops across the Southwestern US over the weekend should
start to push warmer air as ridging develops ahead of the deep
system. Temps start to drift higher to slightly above seasonal
levels through the weekend. Precip chances may start to increase
Sunday night as the system may start to eject out of the SW
US...it may start out as a mix late Sunday night into Monday
morning before the more likely scenario of the Warmer air surging
into the region drives most if not all of the precip to chance to
rain. Modest level of uncertainty here...most of the model
guidance leaning this way. Will need to watch the trends
here...models sometimes slower to eject these deep lows...few
items that can alter this forecast period dramatically. All models
show precip Monday morning into the early evening hours...again it
should be mostly rain...but as mentioned earlier if the cold air
doesn't fully scour out the far northern areas may se a mix. Temps way
above normal Monday and Tuesday...may even see some lower 40s for
highs each day across portions of the area. Likely dry for
Wednesday of next week and above normal temps continue.
&&
.AVIATION/00Z TAFS/...Cold front just about south of the WI/IL
border. Pressure rise/fall couplet will keep this low to our south.
Precip slow to get going but expect things to fill in as upper jet
and 850 frontogenetical forcing increases. Few reports of various
precip types starting to come in. Still appears that at the outset
the southeast will see rain with a zone of mixed precip central and
snow northwest. Not hefty amounts by any means but expect areas warm
enough to support rain to eventually drop off to where there will be
vulnerability for freezing rain/sleet and some light snow as well.
All in all not much change in the forecast. Lowest cigs still across
Iowa but some MVFR has popped up in spots and expect more widespread
potential for IFR stratus once things saturate through a greater
depth of the column. Things should briefly quiet down later this
evening, then another shortwave arrives for Thursday morning to
spread some more light snow across southern WI with amounts
likely to remain under an inch.
&&
.MARINE...A cold front will continue to drop south into IL.
Winds have responded with a shift to the north. However gusts are
expected to remain below criteria. Waves of 2-4 feet are expected.
No Small Craft Advisory is planned at this time.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER WEATHER ADVISORY until midnight CST tonight for WIZ051-
052-058>060-064>066-069>072.
WINTER WEATHER ADVISORY until midnight CST tonight for WIZ056-
057-062-063-067-068.
LM...None.
&&
Tonight through next Wednesday...ABS
Aviation/Marine...CollarHazardous weather outlook, Jan 11, 4:51 PM CST, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 451 PM CST WED JAN 11 2017 WIZ046-047-051-052-056>060-062>072-122300- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 451 PM CST WED JAN 11 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT A WINTER WEATHER ADVISORY GOES INTO EFFECT THIS AFTERNOON AND LASTS THROUGH MIDNIGHT FOR MIXED PRECIPITATION INCLUDING SNOW... SLEET AND FREEZING RAIN. ICE ACCUMULATIONS UP TO ONE TENTH OF AN INCH ARE FORECAST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY LIGHT SNOW IS LIKELY FOR THE THURSDAY MORNING RUSH HOUR. COLD TEMPERATURES WILL ALLOW THE SNOW TO EASILY ACCUMULATE ON ROADWAYS. ANOTHER LOW PRESSURE AREA MAY BRING MIXED PRECIPITATION AND HAZARDOUS TRAVEL FOR EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...SNOW AND ICE REPORTS ARE APPRECIATED. LMZ643>646-122300- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 451 PM CST WED JAN 11 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT MODEST NORTHERLY WINDS WILL ALLOW WAVES TO BUILD TO 2 TO 4 FEET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HENTZ WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Jan 11, 4:49 PM CST, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
449 PM CST WED JAN 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM SLEET 6 N OXFORD 43.87N 89.56W
01/11/2017 M1.00 INCH MARQUETTE WI CO-OP OBSERVER
3 TO 430 PM 1 INCH OF SLEET. AT 430 PRECIP CHANGED TO
SNOW. 0.30 LIQUID
&&
SMARQUARDTLocal storm report, Jan 11, 9:01 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
901 PM CST WED JAN 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM SNOW FOND DU LAC 43.78N 88.45W
01/11/2017 M2.0 INCH FOND DU LAC WI PUBLIC
PUBLIC REPORT RELAYED BY MEDIA
&&
SMARQUARDTThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 8:48 PM CST | Winter Weather Advisory | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Jefferson and 9 more | 3 hr |
| Jan 12, 2:47 PM CST | Small Craft Advisory | MKX | 15 hr |
Nearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.